Should I Take Prednisone? Glue Ear

Discussion in 'Support' started by Cvoy, Oct 7, 2015.

tinnitus forum
    1. Cvoy

      Cvoy Member

      It's been 3 months since a middle ear infection in my right ear. I took antibotics at the time which got rid of the pain and was given nasonex nasal spray for the fluid in my ear. After 3 weeks I was able to get some air into my right ear by doing the valsalva method but in the months following nothing has improved. If I try to blow my nose normally into some tissue my left ear pops easily but the right one can't. It seems like some inflammation has gone from the spray but the fluid is still in there. At this point I'm assuming it's glue ear rather than fluid.

      Last week I started using Otovent which is supposed to help get rid of glue ear. At first it felt like things were starting to improve, after the second day some phlegm came out right after using it. It's been a week now and I feel like maybe the fluid is starting to break down because it's becoming harder to find the same effect using otovent, it feels like less air is getting in now. My ear felt really congested yesterday also which hasn't really happened since the infection. Sometimes I can't do the valsalva method anymore, the tubes feel like they're starting to get gummed up again. I'm worried that if I keep doing this and clog up my tubes another round of inflammation/infection will occur.

      Is there any chance a round of prednisone and antibotics will allow me to continue using otovent and drain out the fluid? Or should I not take prednisone because there may not be any inflammation and it might cause more harm than good? My T hasn't changed at all since the infection 3 months ago but I've also not gotten rid of the fluid in my ear in that time.

      I'll be seeing my ENT next week but I'm hoping someone could maybe offer some advice, I would greatly appreciate it.
       
    2. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Steroids are not to be taken lightly and not a medication used without a doctor's consent.
      They are used for sever inflammation and usually for lung problems or arthritis ......lots of love glynis
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.